MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 626-00-46F
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Head liner exchange to f 44mm x3, -2.5 44mm biolox.Explanted 626-00-46f lot 80101203.Patient started complaining 6 months ago.Elevated ions.Patient was having pain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a mdm liner was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device was performed.Signs of implantation were present on the device with some nick/dents also present on the liner possibly as a result of explantation.Nothing remarkable was evident on the device.-clinician review: a review of the provided medical information by a clinical consultant indicated: "although undated the first x-ray shows a pressfit tha with what appears to be a 36mm femoral head.The components are in anatomic position and there is no evidence of loosening or mechanical complication.The second x-ray also undated shows the stem and shell of a pressfit tha in a similar position as tin the first x-ray.There is now a larger femoral head consistent with the event description.The two photographs of the acetabular shell show bits of blackened tissue consistent with metallosis.Following review of these records revision tha can be confirmed.The root cause for the patient's pain can not be established from the limited documentation provided.No information was provided to confirm the presence of elevated serum ions." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and elevated ion levels.Visual inspection of the returned device was performed.Signs of implantation were present on the device with some nick/dents also present on the liner possibly as a result of explantation.Nothing remarkable was evident on the device.Review of the provided medical records by a clinical consultant indicated, "following review of these records revision tha can be confirmed.The root cause for the patient's pain can not be established from the limited documentation provided.No information was provided to confirm the presence of elevated serum ions." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13474327
Report Number0002249697-2022-00199
Device Sequence Number3886393
Product Code LZO
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number626-00-46F
Device Catalogue Number626-00-46F
Device Lot Number80101203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight57 KG